Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Variation principles for an arbitrary operator. III

Author: L. M. Delves
Journal: Math. Comp. 19 (1965), 380-386
MSC: Primary 81.49
MathSciNet review: 0207320
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The methods, described in two previous papers, for generating variation principles for the matrix elements of Hermitian operators are extended here in several ways. The method is first extended to cover inhomogeneous equations. A defect of the original formulation, that it involved two trial functions, is removed by rewriting the principle so that one only appears. Finally, variation-iteration schemes are proposed.

References [Enhancements On Off] (What's this?)

  • L. M. Delves, A variation principle for arbitrary operators, Nuclear Phys. 41 (1963), 497–503. MR 0149832
  • L. M. Delves, Nuclear Phys., v. 45, 1963, pp. 313–320.
  • D. R. Hartree, Numerical analysis, Oxford, at the Clarendon Press, 1952. MR 0052871

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 81.49

Retrieve articles in all journals with MSC: 81.49

Additional Information

Article copyright: © Copyright 1965 American Mathematical Society